Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 109, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 15, 2018, 2:02 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2018, 2:02 AM PST (10:02 UTC)
- Expired
- Dec 15, 2018, 1:01 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
876 WHUS76 KEKA 151002 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 202 AM PST Sat Dec 15 2018 PZZ470-151815- /O.CAN.KEKA.SE.W.0019.000000T0000Z-181215T1100Z/ /O.NEW.KEKA.SC.Y.0109.181215T1002Z-181216T0600Z/ /O.CON.KEKA.GL.W.0038.181216T0600Z-181217T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 202 AM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 10 PM PST this evening. The Hazardous Seas Warning has been cancelled. * WINDS...South winds increasing to 30 to 40 kt Saturday night and Sunday. * WAVES/SEAS...Long period swell 15 to 18 ft tonight subsiding to 14 feet on Saturday. Steep short period waves slowly diminishing late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-151815- /O.EXT.KEKA.SC.Y.0108.000000T0000Z-181216T1000Z/ /O.EXB.KEKA.GL.W.0038.181216T1000Z-181217T0000Z/ /O.UPG.KEKA.GL.A.0032.181216T1200Z-181217T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 202 AM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 4 PM PST SUNDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 2 AM to 4 PM PST Sunday. The Gale Watch is no longer in effect. * WINDS...Increasing to South 20 to 30 kt with gusts to 40 kt early Sunday morning. * WAVES/SEAS...Long period swell 15 to 18 ft tonight subsiding to 14 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-151815- /O.CON.KEKA.SC.Y.0108.000000T0000Z-181216T0600Z/ /O.CON.KEKA.GL.W.0038.181216T0600Z-181217T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 202 AM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WINDS...South winds increasing to 30 to 40 kt Saturday night and Sunday. * WAVES/SEAS...Long period swell 15 to 18 ft tonight subsiding to 14 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
2 follow-up statements
462 WHUS76 KEKA 151702 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 902 AM PST Sat Dec 15 2018 PZZ450-455-160115- /O.CON.KEKA.SC.Y.0108.000000T0000Z-181216T1000Z/ /O.CON.KEKA.GL.W.0038.181216T1000Z-181217T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 902 AM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM PST SUNDAY... * WINDS...Increasing to South 20 to 30 kt with gusts to 40 kt early Sunday morning. * WAVES/SEAS...Long period swell 15 to 18 ft tonight subsiding to 14 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-160115- /O.CON.KEKA.SC.Y.0109.000000T0000Z-181216T0600Z/ /O.CON.KEKA.GL.W.0038.181216T0600Z-181217T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WINDS...South winds increasing to 30 to 40 kt tonight and Sunday. * WAVES/SEAS...Long period swell 15 to 18 ft tonight subsiding to 14 feet on Saturday. Steep short period waves slowly diminishing late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-160115- /O.CON.KEKA.SC.Y.0108.000000T0000Z-181216T0600Z/ /O.CON.KEKA.GL.W.0038.181216T0600Z-181217T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WINDS...South winds increasing to 30 to 40 kt Saturday night and Sunday. * WAVES/SEAS...Long period swell 15 to 18 ft tonight subsiding to 14 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
799 WHUS76 KEKA 152101 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 101 PM PST Sat Dec 15 2018 PZZ470-160515- /O.CAN.KEKA.SC.Y.0109.000000T0000Z-181216T0600Z/ /O.EXT.KEKA.GL.W.0038.181216T0000Z-181217T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 101 PM PST Sat Dec 15 2018 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... The National Weather Service in Eureka has cancelled the Small Craft Advisory. * WINDS...South increasing to 35 to 45 kt tonight and Sunday. * WAVES/SEAS...Steep short period seas building to 15 to 17 ft late tonight. Seas are expected to build to 23 to 25 ft on Sunday due to a combination of steep southerly wind waves and long period westerly swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-160515- /O.EXT.KEKA.SC.Y.0108.000000T0000Z-181216T0500Z/ /O.EXT.KEKA.GL.W.0038.181216T0500Z-181217T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 101 PM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST SUNDAY... * WINDS...South increasing to 30 to 40 kt tonight and Sunday. * WAVES/SEAS...Steep short period seas building to 13 to 15 ft late tonight. Seas are expected to build to 23 to 25 ft on Sunday due to a combination of steep southerly wind waves and long period westerly swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-455-160515- /O.CON.KEKA.SC.Y.0108.000000T0000Z-181216T1000Z/ /O.CON.KEKA.GL.W.0038.181216T1000Z-181217T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 101 PM PST Sat Dec 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM PST SUNDAY... * WINDS...Southerly gusts around 40 kt late tonight and Sunday. Higher gusts around 50 kt possible Sunday, especially in the vicinity of Cape Mendocino. * WAVES/SEAS...Steep short period seas building to 13 to 15 ft late tonight and then to 20 to 25 ft through the day on Sunday as long period westerly swell combine with steeper short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 2:44 PM PST, 11 hours 18 minutes earlier.
Area forecast discussion, Dec 14, 2:44 PM PST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
244 PM PST Fri Dec 14 2018
.SYNOPSIS...Rains will gradually come to an end tonight. Mostly
dry conditions are expected on Saturday, with scattered showers
possible over the southern interior mountains. Another cold front
will sweep across the area on Sunday bringing more widespread
rains and high elevation snows.
&&
.DISCUSSION...A cold front has entered the area, preceded by
widespread rains and embedded heavier showers. Winds increased
early this morning, with Wind Advisory criteria realized across
much of the N half of the area. Winds even gusted to 61 mph at
KCEC late this morning as some heavier showers mixed stronger
winds to the surface. Rainfall amounts thus far have ranged from
between one half and three quarters of an inch over the N half of
the area to around one third of an inch over the S. Rains will
continue to shift E through the evening hours, with some
lingering, mostly light showers moving onshore along the N Redwood
Coast. Skies will become partly cloudy overnight, with some fog
developing over some interior valleys and portions of the coastal
plain. In addition, some areas that don't fog over in the interior
will see some frost. At this time, not expecting much frost in
forecast zones 101, 103, 109, and 112 (areas where the growing
season hasn't ended yet).
Saturday is expected to be a drier day, although some showers may
linger around the southern interior areas. Some multi-layered
cloudiness will prevent the area from experiencing clear skies,
but periods of sun are expected. Another fast-moving storm system
will transit the area on Sunday. Integrated moisture transport
(IVT) with this system is more impressive, but, again, the
progressive nature should keep localized flooding potential low.
There is the potential for a bit more convective precipitation
with this storm, so will need to evaluate the potential for burn
scar issues.
Another storm system may affect the area on Tuesday of next week,
but indications are that this feature will mainly affect the
Pacific NW, with the best chances of rain in our area over the N
zones. Drier weather is expected by mid to late week as an upper
ridge of high pressure builds over the area and the storm track
shifts farther N. Temperatures will be near to slightly above
normal through the period with crisper nights and warmer days over
the interior by late week. /SEC
&&
.AVIATION...Lingering showers and MVFR conditions will probably
persist through this evening in the wake of a front. Drier air
behind the front will likely result in improvement overnight as
light ESE winds develop, especially at the coastal terminals.
The drying will not penetrate into the interior valleys where fog
and low clouds are expected to form with the longwave cooling.
&&
.MARINE...An active weather pattern across the north Pacific
will continue to result hazardous ocean conditions through early
next week. A mid-period westerly swell will build tonight. Seas are
forecast to reach warning criteria in the northern outer waters.
A new storm system will approach on Saturday, resulting in another
round of gale force winds Sat night and Sunday. This second storm
has also been generating large westerly swell that will spread into
the waters on Sunday. This long period swell will combine forces
with steep southerly wind waves on Sunday, resulting in seas around
25 feet or so. Winds should quite down some early next week, however
seas will likely remain quite elevated and perhaps still around 20
ft or so on Mon.
BEACH HAZARDS...A significant westerly swell will build Sunday into
Monday. This long period W swell will build to 20+ feet by Sunday
evening. Breakers around 30 feet are expected. Have hoisted an
early High Surf Warning for the coast from late Sunday morning
through Monday evening due to the high confidence of occurrence
and the fact that a watch product doesn't exist. People planning
any beach activities should exercise caution and stay farther
back from the surf and off of jetties. Beach conditions will
remain unsafe and hazardous through the early portion of next
week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning from 9 AM Sunday to 9 PM Monday
for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from late Saturday night through Sunday afternoon
for PZZ450-455.
Small Craft Advisory until 4 AM Sunday for PZZ450-455.
Gale Warning from 10 PM Saturday to 4 PM Sunday
for PZZ470-475.
Hazardous Seas Warning until 3 AM Saturday for PZZ470.
Small Craft Advisory until 10 PM Saturday for PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 14, 3:01 PM PST, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 301 PM PST Fri Dec 14 2018 CAZ101-103-104-109-152315- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 301 PM PST Fri Dec 14 2018 ...HIGH SURF WARNING IN EFFECT FROM 9 AM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Large westerly swell is expected to build into the coastal waters late Sunday and Monday. Due to the long wave periods, high surf is expected, and a High Surf Warning is in effect from late Sunday morning through Monday evening. Another round of widespread rain is expected on Sunday with average amounts around one inch with locally higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-106-108-110>113-152315- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 301 PM PST Fri Dec 14 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another round of widespread rain is expected on Sunday with average amounts around one inch with locally higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-152315- Northern Trinity- 301 PM PST Fri Dec 14 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another round of widespread rain is expected on Sunday with average amounts around one inch with locally higher amounts. Snows over the highest elevations may exceed 6 to 8 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Dec 14, 10:43 PM PST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1043 PM PST FRI DEC 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND DMG 3 SE MCKINLEYVILLE 40.91N 124.07W
12/14/2018 HUMBOLDT CA LAW ENFORCEMENT
TWO TREES DOWN ON WEST END ROAD.
&&
MKKLocal storm report, Dec 14, 10:46 PM PST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1046 PM PST FRI DEC 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM NON-TSTM WND DMG 5 SE CRESCENT CITY 41.71N 124.13W
12/14/2018 DEL NORTE CA PUBLIC
TREE LIMB CAME DOWN AND HIT A VEHICLE.
&&
MKKLocal storm report, Dec 14, 10:48 PM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1048 PM PST FRI DEC 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM NON-TSTM WND DMG 3 NNW REQUA 41.59N 124.10W
12/14/2018 DEL NORTE CA LAW ENFORCEMENT
TREE DOWN BLOCKING NB LANES.
&&
MKKLocal storm report, Dec 14, 10:50 PM PST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1050 PM PST FRI DEC 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM NON-TSTM WND DMG 3 SSW ORICK 41.23N 124.08W
12/14/2018 HUMBOLDT CA LAW ENFORCEMENT
TREE DOWN ON THE ROAD PARTIALLY BLOCKING IT.
&&
MKKLocal storm report, Dec 14, 10:52 PM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1052 PM PST FRI DEC 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM NON-TSTM WND DMG 2 SSE WEOTT 40.31N 123.90W
12/14/2018 HUMBOLDT CA LAW ENFORCEMENT
TREE DOWN IN THE ROAD.
&&
MKKLocal storm report, Dec 14, 10:56 PM PST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1056 PM PST FRI DEC 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM NON-TSTM WND DMG FERNDALE 40.58N 124.26W
12/14/2018 HUMBOLDT CA UTILITY COMPANY
NUMEROUS POWER OUTAGES IN THE HUMBOLDT BAY
AND EEL RIVER DELTA AREAS. LARGEST ONE
REPORTED WAS 1600 PEOPLE OUT IN FERNDALE AT
ONE POINT LIKELY DUE TO WIND DAMAGE.
&&
MKKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 2:52 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 34 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.